might be worth getting them to check your vit b levels.
Interestingly i just took a course of strong antibiotics which made me lose lots of hair. i hadnt realised it was a side effect, and being scientifically minded i really wanted to know why. Apparently its because they temprarily stop you absorbing b vitamins (because thry hive you such a bad tummy!), therefore interrupting your hairs natural 3 month cycle of falling out and regrowing (which usually happens gradually rather than all at once).
Gps do sometimes administer b12 injections for other ailments but as with everything, you'll probably have to fight for them. Ive been taking "together whole bits"brand b12 daily and its made a difference.
My tactic is to keep seeing different GP each time til I get somewhere, but its so hard if youre feeling unwell and down. The other thing to noteabout b12 is that if youre deficient it makes you feel depressed and low energy, which i can definitely attest to before i cut gluten out.
Good luck and let us know how you get on x